Alert archive / California / Wind Advisories in 2008
Wind Advisory 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 31, 2008, 3:11 PM PST for Inyo County, California. It took effect at Jan 31, 2008, 7:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2008, 3:11 PM PST (23:11 UTC)
- In effect from
- Jan 31, 2008, 7:00 PM PST
- Expired
- Feb 1, 2008, 10:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2829 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 312311 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 311 PM PST THU JAN 31 2008 CAZ520-010015- /O.CAN.KVEF.HW.A.0004.080201T0300Z-080201T1800Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 311 PM PST THU JAN 31 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH WIND WATCH. STRONG WINDS ARE EXPECTED TONIGHT INTO THURSDAY MORNING ABOVE 5000 FEET ALONG THE EAST SLOPES OF THE SIERRA. HOWEVER THE STRONG WINDS ARE NOT EXPECTED TO GET DOWN INTO THE OWENS VALLEY. WINDS ARE GENERALLY EXPECTED TO BE IN THE 10 TO 15 MPH RANGE IN THE OWENS VALLEY TONIGHT AND THURSDAY MORNING. THERE COULD BE LOCALIZED WIND GUSTS TO 40 MPH NEAR CANYONS ON THE WEST SIDE OF THE VALLEY. $$ CAZ519-011200- /O.UPG.KVEF.HW.A.0004.080201T0300Z-080201T1800Z/ /O.NEW.KVEF.WI.Y.0006.080201T0300Z-080201T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 311 PM PST THU JAN 31 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AN UPPER LEVEL DISTURBANCE MOVING ACROSS NORTHERN CALIFORNIA WILL BRING INCREASING WEST TO SOUTHWEST WINDS TONIGHT. SUSTAINED WINDS ARE EXPECTED TO BE IN THE 35 TO 45 MPH RANGE WITH GUSTS UP TO 65 MPH. THE STRONG WINDS WILL PERSIST INTO THURSDAY MORNING BEFORE DIMINISHING BY ABOUT 10 AM. A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KVEF 010559 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 959 PM PST THU JAN 31 2008 CAZ519-011400- /O.CON.KVEF.WI.Y.0006.000000T0000Z-080201T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 959 PM PST THU JAN 31 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. AN UPPER LEVEL DISTURBANCE MOVING ACROSS NORTHERN NEVADA WILL BRING STRONG WEST TO SOUTHWEST WINDS TO THE EAST SLOPE OF THE SOUTHERN SIERRA TONIGHT. SUSTAINED WINDS ARE EXPECTED TO BE IN THE 35 TO 45 MPH RANGE WITH GUSTS UP TO 65 MPH. THE STRONG WINDS WILL PERSIST INTO FRIDAY MORNING BEFORE DIMINISHING BY ABOUT 10 AM. A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PIERCE
000 WWUS75 KVEF 011407 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 607 AM PST FRI FEB 1 2008 CAZ519-011800- /O.CON.KVEF.WI.Y.0006.000000T0000Z-080201T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 607 AM PST FRI FEB 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA. SUSTAINED WEST TO NORTHWEST WINDS OF 3O TO 45 MPH...WITH GUSTS UP TO 65 MPH WILL PERSIST ACROSS AREAS OF THE EASTERN SIERRA SLOPES THROUGH MID MORNING. THE STRONG WINDS WILL GRADUALLY DIMINISH LATER THIS MORNING. GUSTS TO 61 MPH WERE RECORDED AT BEAR PEAK RAWS SITE...ELEVATION 8200 FEET...NEAR THE SOUTHERN END OF THE SIERRA EARLY THIS MORNING. $$ JGA
000 WWUS75 KVEF 011742 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 942 AM PST FRI FEB 1 2008 CAZ519-011845- /O.EXP.KVEF.WI.Y.0006.000000T0000Z-080201T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 942 AM PST FRI FEB 1 2008 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. WINDS HAVE DIMINISHED ACROSS THE EAST SLOPES OF THE SIERRA THIS MORNING AND ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR THE REST OF THE DAY. WIND GUSTS BETWEEN 50 AND 70 MPH WERE NOTED AT A FEW SENSORS EARLY THIS MORNING BUT HAD SINCE DECREASED TO ONLY 15 TO 25 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 31, 9:45 AM PST, 5 hours 26 minutes earlier.
Area forecast discussion, Jan 31, 9:45 AM PST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
945 AM PST THU JAN 31 2008
.SYNOPSIS...A DRY NORTHWEST FLOW WILL CONTINUE OVER THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT TODAY BEFORE THE NEXT PACIFIC STORM
MOVES ACROSS NORTHERN NEVADA TONIGHT. YET ANOTHER STORM WILL
MOVE ACROSS THE AREA THIS WEEKEND. THE UNSETTLED WEATHER PATTERN
WILL CONTINUE TO KEEP COOL TEMPERATURES AND BREEZY TO WINDY
CONDITIONS OVER MUCH OF THE REGION WITH A CHANCE OF SHOWERS FOR
MOST AREAS SUNDAY...ESPECIALLY OVER THE MOUNTAINS.
&&
.UPDATE...DRY WESTERLY FLOW OVER THE AREA TODAY WITH SOME INCREASE
IN HIGH CLOUDS THIS AFTERNOON. FORECAST IN GOOD SHAPE AND NO UPDATES
ANTICIPATED.
&&
.PREV DISCUSSION...405 AM PST THU JAN 31...SHORT TERM...THE NEXT
UPSTREAM LOW DROPPING OUT OF THE GULF OF ALASKA WAS MOVING QUICKLY
TOWARD THE PACIFIC NORTHWEST THIS MORNING. THE LATEST GFS...NAM AND
ECMWF CONTINUE TO SHOW THE SYSTEM OPENING UP AND MOVING QUICKLY
ACROSS THE NORTHERN GREAT BASIN TONIGHT THEN PROGRESSING ACROSS THE
ROCKIES FRIDAY. THE MAIN IMPACT FOR OUR AREA WILL BE INCREASING
WINDS OVER THE SOUTHERN SIERRA THIS AFTERNOON AND TONIGHT WITH A
POTENTIAL DOWNSLOPE EVENT INTO THE OWENS VALLEY TONIGHT THROUGH MID
FRIDAY MORNING. THE LATEST INDICATIONS STILL DO NOT APPEAR OVERLY
IMPRESSIVE FOR A STRONG EVENT AND WILL KEEP THE HIGH WIND WATCH IN
EFFECT AND SEE IF LATER MODEL GUIDANCE INCREASES CONFIDENCE TOWARD
AN ADVISORY OR WARNING. SOME LIGHT SNOW MAY MAKE IT OVER THE SIERRA
CREST TONIGHT AND A FEW SHOWERS MAY BRUSH NORTHERN LINCOLN COUNTY.
THE NEXT SYSTEM IN LINE COULD BE SEEN NEAR THE ALEUTIAN ISLANDS ON
11Z SATELLITE IMAGERY. THE GFS AND ECMWF ARE IN GOOD AGREEMENT AT
SHOWING THIS SYSTEM DIGGING INTO THE CENTRAL CALIFORNIA COAST
SATURDAY NIGHT. AHEAD OF IT...NORTHWEST TO WESTERLY FLOW OVER THE
REGION WILL PRODUCE DRY WEATHER AND SLIGHTLY WARMER TEMPERATURES
FRIDAY AND EARLY SATURDAY.
.LONG TERM...BROAD TROUGH ON SATURDAY GETS DEEPENED BY A STRONG
SHORTWAVE ON SUNDAY THAT QUICKLY MOVES THROUGH THE AREA. MODELS SHOW
SOME MOISTURE WITH IT. HAVE KEPT THE WIDESPREAD 30 AND 40 POPS OVER
THE ENTIRE AREA. ALSO THIS SYSTEM BRINGS IN SOME COLD AIR WITH IT
AND FAIRLY LOW SNOW LEVELS ARE PREDICTED...AROUND 3400 FEET LATE
SUNDAY FOR THE LAS VEGAS VALLEY FOR EXAMPLE. MAYBE THE HIGHER
ELEVATIONS IN THE VALLEY WILL SEE A FEW FLAKES? NO ACCUMULATIONS
EXPECTED. OTHER CONCERN IS THE WINDS. SUNDAY MAY SEE A DOWNSLOPE
EVENT IN THE SIERRA AS STRONG WINDS BRIEFLY BECOME PERPENDICULAR TO
RANGE FOR A SHORT TIME. FOR NOW HAVE KEPT THE STRONG WINDS ON THE
SIERRA CRESTS. BREEZY TO WINDY SURFACE WINDS ARE POSSIBLE TUESDAY AS
HIGH PRESSURE BUILDS IN BEHIND THE SUNDAY/MONDAY FRONTAL PASSAGE AND
THE PRESSURE GRADIENT IS TIGHT IN THE SOUTHERN ZONES. TUESDAY WILL
SEE HIGH RIDING BUILD IN BRIEFLY THROUGH WEDNESDAY BEFORE ANOTHER
TROUGH KNOCKS IT DOWN.
&&
.AVIATION...FOR MCCARRAN...MOSTLY CLEAR SKIES THIS MORNING WITH
VARIABLE HIGH CLOUDS THIS AFTERNOON. WINDS WILL BE NEAR CALM IN THE
MORNING HOURS AND THEN LIGHT NORTHEAST TO EAST IN THE
AFTERNOON...GENERALLY UNDER 10 KNOTS. AFTER SUNSET THE WINDS WILL BE
5 KNOTS OR LESS FROM THE SOUTHWEST.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MOSTLY CLEAR SKIES IN THE MORNING WITH VARIABLE HIGH
CLOUDS THIS AFTERNOON. WINDS TODAY WILL GENERALLY BE UNDER 10
KNOTS ACROSS THE AREA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...HIGH WIND WATCH THIS EVENING THROUGH FRIDAY MORNING FOR
CAZ519-520.
&&
HARRISON/ADAIR/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jan 31, 5:50 AM PST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 550 AM PST THU JAN 31 2008 CAZ519>521-010800- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- 550 AM PST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT INCREASING WINDS OVER THE SOUTHERN SIERRA CREST LATE TODAY AND TONIGHT WILL LEAD TO THE POTENTIAL FOR STRONG DOWNSLOPE WINDS IN SECTIONS OF THE OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES THIS EVENING THROUGH FRIDAY MORNING. DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PACIFIC STORM FORECAST TO SWING INTO CALIFORNIA LATE SATURDAY AND SUNDAY WILL BRING THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATION TO THE MOUNTAINS OF INYO SATURDAY NIGHT AND SUNDAY. THE PROGRESSIVE WEATHER PATTERN WILL PERSIST THROUGH WEDNESDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES ACROSS NORTHERN CALIFORNIA AND BRINGS THE POTENTIAL FOR STRONG WINDS TO THE SOUTHERN SIERRA AGAIN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF SIGNIFICANT WEATHER CONDITIONS ARE ENCOURAGED. AZZ001>003-036-CAZ522>527-NVZ014>022-010800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 550 AM PST THU JAN 31 2008 /650 AM MST THU JAN 31 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PACIFIC STORM WILL MOVE ACROSS THE REGION LATE SATURDAY AND SUNDAY BRING GUSTY SOUTHWEST WINDS AND THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS TO THE MOUNTAINS. GUSTY NORTH WINDS WILL DEVELOP BEHIND THE SYSTEM MONDAY FOLLOWED BY DRY CONDITIONS WITH LOW PROBABILITY OF HAZARDOUS WEATHER TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF SIGNIFICANT WEATHER CONDITIONS ARE ENCOURAGED. JGA
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.